Alert archive / Texas / Tornado Warnings in 2023
Tornado Warning 2, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Mar 2, 2023, 4:29 PM CST for Hopkins County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 2, 2023, 4:29 PM CST (22:29 UTC)
- Expired
- Mar 2, 2023, 5:00 PM CST
- In force
- 31 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Hopkins County, TX
The radar
The Shreveport radar (KSHV), 157 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 2, 2:58 PM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1420 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -71 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
731
WFUS54 KFWD 022229
TORFWD
TXC223-022300-
/O.NEW.KFWD.TO.W.0002.230302T2229Z-230302T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
429 PM CST Thu Mar 2 2023
The National Weather Service in Fort Worth has issued a
* Tornado Warning for...
Southeastern Hopkins County in north central Texas...
* Until 500 PM CST.
* At 428 PM CST, a severe thunderstorm capable of producing a tornado
was located near Como, or 8 miles northwest of Winnsboro, moving
northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
southeastern Hopkins County, including the following locations...
Pine Forest, Cornersville and Weaver.
This includes Interstate 30 between mile markers 137 and 142.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3296 9536 3303 9549 3334 9531 3296 9531
TIME...MOT...LOC 2228Z 209DEG 39KT 3307 9536
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Langfeld2 follow-up statements
064
WWUS54 KFWD 022234
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
434 PM CST Thu Mar 2 2023
TXC223-022300-
/O.CON.KFWD.TO.W.0002.000000T0000Z-230302T2300Z/
Hopkins TX-
434 PM CST Thu Mar 2 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CST FOR
SOUTHEASTERN HOPKINS COUNTY...
At 433 PM CST, a confirmed tornado was located near Purley, or 11
miles north of Winnsboro, moving northeast at 45 mph.
HAZARD...Damaging tornado.
SOURCE...Weather spotters confirmed a tornado near Pickton.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Como, Pine Forest, Cornersville and Weaver.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter now! Get to an interior room on the lowest floor
of a sturdy building and avoid windows.
&&
LAT...LON 3296 9536 3303 9549 3334 9531 3296 9531
TIME...MOT...LOC 2233Z 209DEG 39KT 3312 9533
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
Langfeld431
WWUS54 KFWD 022256
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
456 PM CST Thu Mar 2 2023
TXC223-022306-
/O.EXP.KFWD.TO.W.0002.000000T0000Z-230302T2300Z/
Hopkins TX-
456 PM CST Thu Mar 2 2023
...THE TORNADO WARNING FOR SOUTHEASTERN HOPKINS COUNTY WILL EXPIRE AT
500 PM CST...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.
A Tornado Watch remains in effect until 1000 PM CST for north central
Texas.
LAT...LON 3296 9536 3303 9549 3334 9531 3296 9531
TIME...MOT...LOC 2256Z 209DEG 39KT 3331 9521
$$
LangfeldWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Mar 2, 1:30 PM CST, 2 hours 59 minutes earlier.
Area forecast discussion, Mar 2, 1:30 PM CST, 2 hours 59 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 130 PM CST Thu Mar 2 2023 ...New Long Term... .SHORT TERM... /Issued 1205 PM CST Thu Mar 2 2023/ Update: Most of the morning convection across Central Texas had dissipated as of midday leaving plenty of cirrus in place. There has been some hints of the sun filtering through the thinner cirrus which, along with the lifting warm front, has allowed temperatures to slowly creep up into the 70s. Our current thinking with regards to storm timing and intensity has not changed much (see detailed discussion below). Most of the CAMs agree that isolated to scattered strong to severe storms will develop by early afternoon with the favored area west of the I-35 corridor where the cap will erode the quickest and the lifting warm front will provide an additional source for ascent. Storms should acquire linear organization along an eastward advancing Pacific cold front late this afternoon and this evening with most locations having a couple hour window for severe storms along the squall line. About the only major change to the previous forecast will be to issue a Wind Advisory for the CWA tonight to account for the strong and gusty post-frontal winds. These winds should fall below Wind Advisory criteria by mid morning Friday. Even though it will take time for the strong winds to reach the northern and eastern counties this evening, we will only issue one Advisory for simplicity sake, starting at 8 PM. Previous Discussion: /Overnight through Friday/ Bottom Line Up Front: All of North & Central Texas will need to keep a watchful eye on the weather Thursday as the ingredients for severe weather of all modes (damaging winds, large hail, and tornadoes) will come together in the afternoon and evening hours. Remain vigilant throughout the day tomorrow; have a safety plan in place ahead of time along with multiple, reliable sources to receive warning information. Threats: - Large Hail - Damaging Winds - Tornadoes (a couple could be strong) - Isolated flash flooding (E of I-35/I-35W & N of I-20) - Strong non-convective wind gusts up to 50 mph Thursday night Meteorological Discussion: The nearly stationary boundary remains draped generally along a line from Canton--Hillsboro--Goldthwaite as of this hour. A shortwave preceding the main system is aiding in the production of elevated showers and isolated storms ongoing from the Edwards Plateau, TX Hill Country, and into Central Texas. Instability with this activity is expected to be more modest than Wednesday's round of morning storms across the Metroplex, but a strong storm or two with gusty winds and hail are possible. This activity will continue to develop northeastward with coverage expanding over the next 1-2 hours across the southeastern half of the forecast area and will continue through midday. By early to mid afternoon, the main upper-level low will be centered near Far West TX, placing the northwestern portion of the forecast area underneath a region of enhanced divergence aloft. A weak surface low will develop in the Big Country and position a surface trough/boundary across the northwest in the afternoon. At the same time, the previously quasi-stationary front will lift northward to the Red River as a warm front while low pressure shifts into Oklahoma. It's possible this morning's showers and storms may limit the northward advancement of the warm front somewhat. CAM guidance continues to highlight areas north and west of the DFW Metroplex for initial storm development in the 12-2 pm window. Fairly weak low-level shear will result in a higher threat for large hail and damaging winds rather than tornadoes with this initial activity, but tornadoes will still be possible. As the warm front lifts northward towards the Red River and expands the warm sector over North & Central Texas in the afternoon, isolated activity may develop along the warm front, with much lower chances of seeing activity in the open warm sector into Central Texas, as any ascent will be weak. Although some of the modeled hodographs aren't overly impressive with backed flow in the mid-levels, suppression of any storms that develop along the warm front isn't anticipated given the angle difference is less than 90 degrees. This may actually help the potential for a strong and/or long lived tornado. The exact areas that see this heightened threat will depend on finer details, including both the potential for storm interference and the location of the warm front, but the most favorable area is generally north and east of the DFW Metroplex. Storms will continue increase in coverage in the afternoon primarily across North Texas, ahead of the main line set to begin impacting our western counties ~3 pm, moving through the DFW Metroplex ~5-8 pm, and exiting to the east ~10 pm. Lift will be maximized as the line of storms develops along the front, with embedded supercells and bowing segments supporting the threat for widespread severe weather with damaging winds, QLCS tornadoes, and large hail. Not much has changed in respect to the areas with the greatest severe potential, with areas along/east of the I-35 corridor still the most favorable. In addition to the severe threat, there is also a threat for instances of flash flooding due to ample moisture and the potential for training storms, especially across the northeast. Exercise caution in low-lying and or flood prone areas. Otherwise, wrap around moisture will result in lingering precipitation across the Red River, exiting by daybreak. Gusty winds out of the W/NW behind the front will have the potential to gust to around 50 mph into Friday morning. A Wind Advisory will likely be needed, but this will be further assessed with the morning package update. Thursday night's lows will fall into the low to mid 40s for most, with a cooler and quieter Friday in store with highs in the upper 50s to upper 60s. Gordon && .LONG TERM... /NEW/ /Friday night Onward/ Much more tranquil weather is expected over the weekend and early next week as zonal flow dominate the pattern aloft. A mid-level disturbance is forecast to move into the Central Plains Saturday morning sending a weak cold front southward. We don't anticipate much of an impact across our area as this front is expected to lose its push as it approaches our northern counties. Some locations near the Red River will see a wind shift to the north Saturday afternoon, but no precipitation is anticipated. Otherwise, a warming trend will take place over the weekend with highs in the 70s on Saturday and 70s to low 80s on Sunday. The unseasonably warmer temperatures and breezy conditions continue early next week with highs 10-20 degrees above normal for early March. Afternoon highs will range from the mid 70s to low 80s area wide. The overnight temperatures will also stay on the warm side with lows in the 50s/60s. With an established southerly flow, we will also see increasing humidity and mostly cloudy skies especially during the morning hours. The next upper level system is forecast to arrive during the mid-week period with several rounds of showers and storms Tuesday afternoon through at least next Thursday. Sanchez && .AVIATION... /Issued 1205 PM CST Thu Mar 2 2023/ /18Z TAFs/ The primary aviation weather concerns will be storms timing this afternoon/evening and the potential for a strong post-frontal west winds this evening/overnight. A few elevated storms are ongoing west of the Metroplex TAF sites late this morning. Storms will become more numerous through the afternoon but will likely remain west of the Metroplex TAF sites until the cold front arrives later this afternoon. We still anticipate the best window of time for storms at the Metroplex terminals will be between 23 and 02Z but will keep the mention of thunder in the vicinity starting at 20Z. Waco should see similar trends but in a slightly later window (00-03Z). We should also see some post-frontal MVFR ceilings and periods of light rain through much of the overnight hours, especially across the Metroplex TAF sites with clouds clearing shortly after sunrise Friday. Southerly winds have returned to all TAF sites late this morning and speeds will increase through the afternoon as surface low pressure deepens across the region. A westerly wind shift will occur behind the cold front with speeds increasing between 20 and 25 knots along with gusts in excess of 35 knots, especially late this evening/overnight. These winds will result in major crosswind issues on north/south runways. By sunrise Friday the wind will become more northwesterly and speeds will gradually decrease through the morning. 79 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 45 63 46 75 51 / 90 5 0 0 0 Waco 46 65 43 76 47 / 100 0 0 0 0 Paris 45 59 41 68 47 / 100 20 0 0 0 Denton 41 61 41 74 47 / 90 5 0 0 0 McKinney 44 61 42 72 48 / 100 10 0 0 0 Dallas 45 63 45 75 50 / 100 5 0 0 0 Terrell 46 62 43 74 49 / 100 5 0 0 0 Corsicana 48 64 46 76 50 / 90 0 0 0 0 Temple 45 69 43 79 48 / 90 0 0 0 0 Mineral Wells 41 64 42 76 47 / 80 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 8 PM this evening to 10 AM CST Friday for TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175. &&
Hazardous weather outlook, Mar 2, 12:07 PM CST, 4 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 1207 PM CST Thu Mar 2 2023 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-031130- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 1207 PM CST Thu Mar 2 2023 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Thunderstorms will become numerous this afternoon and continue into tonight with widespread severe weather likely across much of the region. The greatest risk for severe weather will exist along and east of Highway 281 during the day, shifting east of the I-35 corridor during the evening hours. All modes of severe weather will be possible including large hail, damaging wind gusts, and tornadoes. Windy conditions are expected overnight with gusts to 45 mph possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Windy conditions will continue on Friday, especially during the morning hours with gusts between 30 and 40 mph possible. Thunderstorm chances will return by the middle of next week with the arrival of a strong cold front and upper level disturbance. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely this afternoon and evening, possibly extending into the overnight hours north of Interstate 20.
In the hours before
Local storm report, Mar 2, 3:35 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
335 PM CST THU MAR 2 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM HAIL 5 W COLLINSVILLE 33.56N 97.00W
03/02/2023 U1.00 INCH COOKE TX EMERGENCY MNGR
NICKEL TO QUARTER HAIL IN LAKE KIOWA.
&&Local storm report, Mar 2, 3:46 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
346 PM CST THU MAR 2 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 1 NW TIOGA 33.48N 96.93W
03/02/2023 U1.75 INCH GRAYSON TX EMERGENCY MNGR
GOLF BALL HAIL ALONG FM 922 JUST WEST OF
U.S. HIGHWAY 377. ESTIMATED WINDS OF 55-60
MPH.
&&Local storm report, Mar 2, 3:56 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
356 PM CST THU MAR 2 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM HAIL 3 ENE COLLINSVILLE 33.58N 96.86W
03/02/2023 U1.50 INCH GRAYSON TX EMERGENCY MNGR
PING PONG BALL HAIL ON FM 901 (5 MILES SOUTH
OF STATE HIGHWAY 56).
&&Local storm report, Mar 2, 4:00 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
400 PM CST THU MAR 2 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL 2 NE SOUTHMAYD 33.64N 96.70W
03/02/2023 U1.25 INCH GRAYSON TX TRAINED SPOTTER
&&Local storm report, Mar 2, 4:04 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
404 PM CST THU MAR 2 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM HAIL SHERMAN 33.62N 96.61W
03/02/2023 U1.75 INCH GRAYSON TX AMATEUR RADIO
GOLF BALL HAIL AT INTERSECTION OF U.S.
HIGHWAY 75 AND STATE HIGHWAY 56 IN SHERMAN.
&&Local storm report, Mar 2, 4:29 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
429 PM CST THU MAR 2 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM HAIL 4 N BELLS 33.68N 96.42W
03/02/2023 U1.25 INCH GRAYSON TX PUBLIC
HALF DOLLAR HAIL.
&&The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 8:30 AM CST | River Flood Warning | FWD | Hunt | 53 hr |
| Mar 2, 9:39 AM CST | River Flood Warning | FWD | Delta, Hopkins | 28 hr |
| Mar 2, 9:39 AM CST | River Flood Warning | FWD | Delta, Lamar | 33 hr |
| Mar 2, 11:47 AM CST | Wind Advisory | FWD | Anderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more | 18 hr |
| Mar 2, 1:06 PM CST | River Flood Warning | FWD | Hunt, Kaufman, Rockwall | 46 hr |
| Mar 2, 1:46 PM CST | River Flood Warning | FWD | Dallas | 23 hr |
| Mar 2, 1:46 PM CST | River Flood Warning | FWD | Collin | 42 hr |
| Mar 2, 1:46 PM CST | River Flood Warning | FWD | Dallas | 48 hr |
| Mar 2, 2:05 PM CST | Severe Thunderstorm Warning | FWD | Parker, Wise | 55 min |
| Mar 2, 2:12 PM CST | Severe Thunderstorm Warning | FWD | Cooke, Denton | 63 min |
| Mar 2, 2:40 PM CST | Severe Thunderstorm Warning | FWD | Grayson | 53 min |
| Mar 2, 2:51 PM CST | Severe Thunderstorm Warning | FWD | Denton, Wise | 43 min |
| Mar 2, 3:10 PM CST | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 35 min |
| Mar 2, 3:33 PM CST | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 57 min |
| Mar 2, 3:44 PM CST | Severe Thunderstorm Warning | FWD | Eastland, Stephens | 61 min |
| Mar 2, 4:01 PM CST | Tornado Warning | FWD | Stephens | 29 min |
| Mar 2, 4:05 PM CST | Severe Thunderstorm Warning | FWD | Fannin, Grayson | 55 min |
| Mar 2, 4:23 PM CST | Severe Thunderstorm Warning | FWD | Palo Pinto | 67 min |
| Mar 2, 4:48 PM CST | Severe Thunderstorm Warning | FWD | Fannin, Lamar | 37 min |
| Mar 2, 4:59 PM CST | Severe Thunderstorm Warning | FWD | Parker | 61 min |
| Mar 2, 5:15 PM CST | Severe Thunderstorm Warning | FWD | Comanche | 60 min |
| Mar 2, 5:27 PM CST | Severe Thunderstorm Warning | FWD | Denton, Wise | 63 min |
| Mar 2, 5:35 PM CST | Severe Thunderstorm Warning | FWD | Tarrant | 55 min |
| Mar 2, 5:39 PM CST | Severe Thunderstorm Warning | FWD | Erath, Hood, Somervell | 66 min |
| Mar 2, 5:45 PM CST | Severe Thunderstorm Warning | FWD | Mills | 60 min |
| Mar 2, 5:50 PM CST | Severe Thunderstorm Warning | FWD | Hamilton | 55 min |
| Mar 2, 5:56 PM CST | Severe Thunderstorm Warning | FWD | Lampasas | 64 min |
| Mar 2, 5:56 PM CST | Severe Thunderstorm Warning | FWD | Denton | 34 min |
| Mar 2, 5:57 PM CST | Severe Thunderstorm Warning | FWD | Johnson | 78 min |
Nearby
Tornado Warnings in Texas, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.